Piperacillin-tazobactam-induced linear IgA bullous dermatosis presenting clinically as Stevens-Johnson syndrome/toxic epidermal necrolysis overlap

Research output: Contribution to journalArticleOtherpeer-review

9 Citations (Scopus)

Abstract

Linear IgA bullous dermatosis (LABD) is a subepidermal autoimmune bullous disease characterized by linear IgA deposition at the basement membrane zone, which is visualized by direct immunofluorescence. Patients with LABD typically present with widespread vesicles and bullae; however, this is not necessarily the case, as the clinical presentation of this disease is heterogeneous. LABD clinically presenting as Stevens–Johnson syndrome (SJS) or toxic epidermal necrolysis (TEN) is an infrequent, yet well-described phenomenon. Most cases of LABD are idiopathic, but some cases are drug-induced. Multiple drugs have been implicated in the development of LABD. We report a case of piperacillin–tazobactam-induced LABD presenting clinically as SJS/TEN overlap. This is the first reported case of a strong causal association between piperacillin-tazobactam and the development of LABD.

Original languageEnglish
Pages (from-to)299-302
Number of pages4
JournalClinical and Experimental Dermatology
Volume42
Issue number3
DOIs
Publication statusPublished - Apr 2017

Cite this